Publish in this journal
Journal Information
Vol. 72. Issue 8.
Pages 676 (August 2019)
Share
Share
Download PDF
More article options
Vol. 72. Issue 8.
Pages 676 (August 2019)
ECG Contest
DOI: 10.1016/j.rec.2018.07.016
Full text access
Response to ECG, July 2019
Respuesta al ECG de julio de 2019
Visits
83
Maria Melendo-Viu
Corresponding author
mariamelviu@gmail.com

Corresponding author:
, Adolfo Fontenla, María López-Gil
Unidad de Arritmias, Servicio de Cardiología, Hospital Universitario 12 de Octubre, Madrid, Spain
Related content
Rev Esp Cardiol. 2019;72:58010.1016/j.rec.2018.07.017
Maria Melendo-Viu, Adolfo Fontenla, María López-Gil
This item has received
83
Visits
Article information
Full Text
Bibliography
Download PDF
Statistics
Figures (2)
Full Text

(0.09MB).

(0.1MB).

The correct answer is number 1, sinus dysfunction. In biatrial heart transplant, activity is usually observed in the right atrium (RA) of the donor and recipient.1 In our ECG, there is only atrial rhythm dissociated from the ventricles, and so responses 3 and 4 can be ruled out. The history of flutter with fast atrial response means response 2 is unlikely. Electrophysiological study confirmed atrial standstill in the RA of the donor, whereas that of the recipient maintained sinus rhythm not conducted to the donor. This situation resembled atrioventricular block (Figure 1). Conduction between the donor RA and the ventricles was confirmed to be satisfactory, and an atrial pacemaker was implanted (Figure 2). Sinus rhythm of the recipient (asterisk) was subsequently observed dissociated from paced atrial rhythm (arrows) and conducted to the ventricles. When evaluating ECGs in these patients, it is essential to consider a diagnosis of sinus dysfunction of the donor RA, whose prevalence ranges from 4% to 40%.2

References
[1]
J. Cabasson, H.A. Joos, G.A. Khalil, G. Dureau, W. Schilt, A. Kantrowitz.
Double auricular activity after cardiac transplantation.
Arch Mal Coeur Vaiss., 61 (1968), pp. 1714-1723
[2]
E.C. Stecker, K.R. Strelich, S.S. Chugh, K. Crispell, J.H. McAnulty.
Arrhythmias after orthotopic heart transplantation.
J Card Fail., 11 (2005), pp. 464-472
Copyright © 2018. Sociedad Española de Cardiología
Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.